Alert archive / Georgia / Red Flag Warnings in 2009

Red Flag Warning 15, NWS Tallahassee, FL

January 29, 200926 counties in Georgia; 16 counties in Florida; 5 counties in Alabama

NWS Tallahassee, FL issued this red flag warning at Jan 29, 2009, 4:02 AM EST for 26 counties in Georgia; 16 counties in Florida; 5 counties in Alabama. It took effect at Jan 30, 2009, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 29, 2009, 4:02 AM EST (09:02 UTC)
In effect from
Jan 30, 2009, 12:00 PM EST
Expired
Jan 30, 2009, 7:00 PM EST
In force
7 hr
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2009-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2009-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 290902
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 AM EST THU JAN 29 2009

...THE RED FLAG WARNING THAT WAS IN EFFECT FOR THIS AFTERNOON FOR
THE INLAND FLORIDA PANHANDLE HAS BEEN CANCELED...

...A RED FLAG WARNING IS NOW IN EFFECT FRIDAY AFTERNOON AND EARLY
EVENING FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO
POTENTIAL LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR FRIDAY AFTERNOON
FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA DUE TO LIKELY LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25
PERCENT...

.A COLD FRONT WILL EXIT EAST OF THE FORECAST AREA TODAY WITH THE
ASSOCIATED LIGHT RAIN OR DRIZZLE ENDING FROM NORTHWEST TO
SOUTHEAST. IN ITS WAKE...DRIER AIR WILL BEGIN INVADING THE
NORTHWEST ZONES THIS AFTERNOON. A DRY REINFORCING COLD FRONT WILL
SWEEP SOUTHEAST ACROSS THE REGION ON FRIDAY BRINGING GUSTY
NORTHWEST WINDS AND FAIRLY HIGH DISPERSION INDICES ON FRIDAY AND
MUCH COOLER AND DRIER AIR TO THE REGION FRIDAY INTO SATURDAY. RED
FLAG CONDITIONS ARE EXPECTED. THE AIRMASS WILL BEGIN TO MOISTEN ON
SUNDAY AHEAD OF THE NEXT STORM SYSTEM SLATED TO CROSS THE REGION
ON MONDAY.


FLZ007>011-292130-
/O.CAN.KTAE.FW.A.0012.090129T1800Z-090129T2300Z/
/O.UPG.KTAE.FW.A.0011.090130T1700Z-090131T0000Z/
/O.NEW.KTAE.FW.W.0015.090130T1700Z-090131T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-
302 AM CST THU JAN 29 2009

...FIRE WEATHER WATCH THAT WAS IN EFFECT FOR THIS AFTERNOON
IS CANCELED...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY...

THE FIRE WEATHER WATCH IN EFFECT FOR THIS AFTERNOON HAS BEEN
CANCELED. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST
FRIDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ012>019-026>029-034-292130-
/O.UPG.KTAE.FW.A.0011.090130T1700Z-090131T0000Z/
/O.NEW.KTAE.FW.W.0015.090130T1700Z-090131T0000Z/
BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
402 AM EST THU JAN 29 2009 /302 AM CST THU JAN 29 2009/

...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 7 PM
EST /6 PM CST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 7 PM
EST /6 PM CST/ FRIDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-GAZ120>131-142>148-155>161-292130-
/O.NEW.KTAE.FW.A.0013.090130T1900Z-090130T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
402 AM EST THU JAN 29 2009 /302 AM CST THU JAN 29 2009/

...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

BLOCK
3 follow-up statements
000 
WWUS82 KTAE 292029
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 PM EST THU JAN 29 2009

...RED FLAG WARNING REMAINS IN EFFECT FRIDAY AFTERNOON FOR ALL
OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO
EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH
HIGH DISPERSION INDICES...

...FIRE WEATHER WATCH IS CANCELLED FRIDAY AFTERNOON FOR SOUTHEAST
ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...

...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR
ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO
ANTICIPATED LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...SURFACE HIGH PRESSURE WILL BUILD IN FROM THE
WEST THROUGH FRIDAY AND THEN SETTLE ON TOP OF THE REGION FOR THE
FIRST PART OF THE UPCOMING WEEKEND. DRY AND COOL WEATHER IS
EXPECTED DURING THIS TIME. LOW RELATIVE HUMIDITY IS EXPECTED BOTH
FRIDAY AND SATURDAY AFTERNOONS. RED FLAG CONDITIONS ARE FORECAST
ACROSS PORTIONS OF NORTH FLORIDA FRIDAY AFTERNOON AND POTENTIALLY
AGAIN SATURDAY AFTERNOON. ALTHOUGH RELATIVE HUMIDITY IS
ANTICIPATED TO APPROACH OR REACH CRITICAL LEVELS ACROSS SOUTHEAST
ALABAMA AND SOUTHWEST GEORGIA FRIDAY AND SATURDAY
AFTERNOONS...CRITICAL DURATIONS OF THESE LOW VALUES ARE NOT
EXPECTED.

ALZ065>069-GAZ120>131-142>148-155>161-292130-
/O.CAN.KTAE.FW.A.0013.090130T1900Z-090130T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
329 PM EST THU JAN 29 2009 /229 PM CST THU JAN 29 2009/

...FIRE WEATHER WATCH IS CANCELLED FOR FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH FOR FRIDAY AFTERNOON. 

ALTHOUGH RELATIVE HUMIDITY VALUES ARE STILL EXPECTED TO DROP
DOWN TO AROUND 25 PERCENT DURING FRIDAY AFTERNOON ACROSS 
SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...CRITICAL DURATIONS
OF THESE LOW VALUES ARE NO LONGER ANTICIPATED.

$$

FLZ007>019-026>029-034-301200-
/O.NEW.KTAE.FW.A.0014.090131T1700Z-090131T2300Z/
/O.CON.KTAE.FW.W.0015.090130T1700Z-090131T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
329 PM EST THU JAN 29 2009 /229 PM CST THU JAN 29 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/
TO 7 PM EST /6 PM CST/ FRIDAY...
...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/
TO 7 PM EST /6 PM CST/ FRIDAY FOR ALL OF THE EASTERN FLORIDA
PANHANDLE AND THE FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS
OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH HIGH 
DISPERSION INDICES. RELATIVE HUMIDITY VALUES WILL BOTTOM OUT
NEAR 25 PERCENT FOR UP TO TWO HOURS FRIDAY AFTERNOON ACROSS
MUCH OF THE WARNING AREA.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT SATURDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

14-MROCZKA
000 
WWUS82 KTAE 301003
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
503 AM EST FRI JAN 30 2009

...A RED FLAG WARNING IS NOW IN EFFECT THIS AFTERNOON FOR
SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO 
EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY...

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR ALL OF
THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO
EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH
HIGH DISPERSION INDICES...

...A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR
ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO
ANTICIPATED LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...SURFACE HIGH PRESSURE WILL BUILD IN FROM THE WEST
TODAY AND THEN SETTLE OVER THE REGION OVER THE WEEKEND. DRY AND
COOL WEATHER IS EXPECTED DURING THIS TIME. LOW RELATIVE HUMIDITY
IS EXPECTED BOTH FRIDAY AND SATURDAY AFTERNOONS.

ALZ065>069-GAZ120>131-142>148-155>161-302030-
/O.EXB.KTAE.FW.W.0015.090130T1800Z-090130T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
503 AM EST FRI JAN 30 2009 /403 AM CST FRI JAN 30 2009/

...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM
EST /5 PM CST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW
25 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

FLZ007>019-026>029-034-302030-
/O.CON.KTAE.FW.W.0015.090130T1700Z-090131T0000Z/
/O.CON.KTAE.FW.A.0014.090131T1700Z-090131T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
503 AM EST FRI JAN 30 2009 /403 AM CST FRI JAN 30 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/
TODAY TO 7 PM EST /6 PM CST/ THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FOR TODAY DUE TO EXPECTED
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND
DISPERSION INDICES ABOVE 75. THE FIRE WEATHER WATCH REMAINS IN
EFFECT SATURDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

18-WOOL
000 
WWUS82 KTAE 302035
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 PM EST FRI JAN 30 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA
BIG BEND DUE TO ONGOING LONG DURATIONS OF LOW RELATIVE HUMIDITY
COMBINED WITH HIGH DISPERSIONS...

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH
CENTRAL GEORGIA DUE TO ONGOING LONG DURATIONS OF LOW RELATIVE
HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ SATURDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE
AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF LOW
RELATIVE HUMIDITY...

.DISCUSSION...SURFACE HIGH PRESSURE WILL BUILD OVER THE FORECAST
AREA TONIGHT AND SATURDAY PROVIDING FAIR AND DRY WEATHER. THE DRY
CONDITIONS WILL COMBINE WITH AFTERNOON HIGH TEMPERATURES IN THE
LOWER 60S TO PRODUCE ANOTHER ROUND OF RED FLAG CONDITIONS ACROSS
PORTIONS OF NORTH FLORIDA SATURDAY AFTERNOON. FURTHER NORTH INTO
SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...CRITICAL DURATIONS OF
LOW RELATIVE HUMIDITY ARE NOT ANTICIPATED. HIGH PRESSURE MOVES TO
OUR EAST SUNDAY ALLOWING A SLOW INCREASE IN LOW LEVEL MOISTURE 
AHEAD OF OUR NEXT RAIN PRODUCER WHICH IS FORECAST TO ARRIVE 
DURING MONDAY.

FLZ007>019-026>029-034-310030-
/O.UPG.KTAE.FW.A.0014.090131T1700Z-090131T2300Z/
/O.NEW.KTAE.FW.W.0016.090131T1700Z-090131T2300Z/
/O.CON.KTAE.FW.W.0015.000000T0000Z-090131T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
335 PM EST FRI JAN 30 2009 /235 PM CST FRI JAN 30 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING DUE TO ONGOING LONG DURATIONS OF LOW RELATIVE 
HUMIDITY COMBINED WITH HIGH DISPERSION INDICES.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ SATURDAY DUE TO EXPECTED LONG DURATIONS OF LOW
RELATIVE HUMIDITY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

ALZ065>069-GAZ120>131-142>148-155>161-302300-
/O.CON.KTAE.FW.W.0015.000000T0000Z-090130T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
335 PM EST FRI JAN 30 2009 /235 PM CST FRI JAN 30 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON DUE TO ONGOING LONG DURATIONS OF LOW RELATIVE
HUMIDITY BELOW 25 PERCENT.

RELATIVE HUMIDITY LEVELS ARE EXPECTED TO APPROACH 25 PERCENT
FOR 1 TO 2 HOURS SATURDAY AFTERNOON...HOWEVER CRITICAL DURATIONS
OF THESE VALUES APPEAR UNLIKELY AND WINDS WILL BE LIGHT.
THEREFORE RED FLAG CONDITIONS ARE NOT EXPECTED ON SATURDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 29, 4:00 AM EST, 2 minutes earlier.

Area forecast discussion, Jan 29, 4:00 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 AM EST THU JAN 29 2009

.SHORT TERM (TODAY THROUGH SATURDAY)...AT 06Z THE COLD FRONT
WAS ANALYZED FROM JUST NORTH OF JACKSONVILLE SOUTHWESTWARD TO AROUND
PERRY. THE FRONT HAS SLOWED DOWN IN THE PAST SEVERAL HOURS FOR TWO
REASONS. THE UPPER FLOW HAS BECOME NEARLY ZONAL AND AS EXPECTED A
WAVE OF LOW PRESSURE DEVELOPED ON THE BOUNDARY WHICH IS CURRENTLY
LOCATED OVER APALACHEE BAY. LOCAL RADARS SHOW THE MOST CONCENTRATED
AREA OF RAIN OVER THE BAY AND OUR EASTERN BIG BEND ZONES. HOWEVER...
PATCHY LIGHT RAIN EXTENDS NORTH AND WESTWARD TO COVER MOST OF OUR
CWA. THE MAIN UPPER TROUGH AXIS CURRENTLY CUTTING THROUGH THE PLAINS
WILL DEEPEN AS IT SWINGS EAST TODAY THROUGH FRIDAY SENDING THE
SURFACE FRONT WELL TO OUR SOUTH BY FRIDAY AFTERNOON. UNTIL THEN WE
WILL HAVE TO KEEP POPS IN THE FORECAST. THERE WILL BE A SHARP POP
GRADIENT FROM SILENT 10% NORTHWEST TO NEARLY 100% SOUTHEAST THIS
MORNING WITH RAIN ENDING FOR ALL BUT THE VALDOSTA REGION AND THE
FLORIDA BIG BEND THIS AFTERNOON. WILL SHOW LOW END CHANCE POPS FOR
THE SOUTHEAST BIG BEND TONIGHT AND NIL AFTER DAYBREAK FRIDAY. MAX
TEMPS TODAY THROUGH SATURDAY WILL GENERALLY RANGE FROM THE MID 50S
TO LOWER 60S. THE COLDEST TEMPERATURES WITH THIS INCOMING AIRMASS
WILL BE FELT SATURDAY MORNING AS THE SURFACE HIGH CENTERS NEARLY
OVERHEAD. MIN TEMPERATURES SATURDAY MORNING WILL DROP INTO THE UPPER
20S ACROSS MOST INLAND AREAS WITH MID 20S POSSIBLE IN THE NORMALLY
COLDER LOCATIONS.

.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...MUCH DRIER AND COLDER
AIRMASS WILL PERSIST THROUGH THE WEEKEND. COLDEST TEMPS ON SUNDAY
MORNING (UPPER 20S EAST TO MID 30S WEST) WITH STACKED HIGH OVERHEAD
ERN CWA DURING PRE-DAWN HOURS. IN RESPONSE TO NEXT STORM SYSTEM/
FRONT...SURFACE HIGH WILL MOVE EAST INTO THE WESTERN ATLANTIC DURING
DAY. AHEAD OF NEXT SYSTEM...VEERING WINDS TO ONSHORE WILL ALLOW
MODEST INCREASE IN CLOUDS TO P/C WITH TEMPS PUSHING TO LOW 60S.

GFS SHOWS A FAST-MOVING BUT POTENT SHORTWAVE DIGGING EAST OVER THE
SOUTHERN PLAINS. MODELS IN BETTER AGREEMENT THE TIMING AND
DEVELOPMENT OF GULF LOW. BOTH GFS AND ECMWF SPIN UP LOW OVER THE
NORTH CENTRAL GULF LATE SUN NIGHT/EARLY MON. HOWEVER GFS FASTER/
STRONGER PUSHING LOW INTO THE FLORIDA BIG BEND REGION ON MONDAY...
THEN MOVING EAST LATE MONDAY WITH STRONG SLY RETURN FLOW AHEAD OF IT
AND ACROSS CWA. FRONT DRAGGED ACROSS OUR CWA LATE MONDAY WITH STRONG
LOW LEVEL JET THAT MAY LEAD TO STRONG/SEVERE WINDS IN PRE-FRONTAL
SHOWER/TSTM ACTIVITY...ESPECIALLY OVER COAST AND WATERS BUT BEST CHC
WILL BE OVER TAMPA CWA. ECMWF WEAKER/SLOWER WITH BOTH LOW AND FRONT
AND DOWNPLAYS CHANCE OF STRONG STORMS.

WILL GO WITH GOOD CHC SHOWERS AND ISOLD TSTMS SUN NIGHT NW THIRD OF
CWA...SPREADING SE MON-MON NIGHT. THE FRONT SHOULD PUSH WELL TO THE
SOUTH OF THE AREA ON TUESDAY AS AN UPPER TROUGH DIGS DOWN THE
EASTERN SEABOARD SPREADING VERY COLD ARCTIC AIR SWD. LOW TEMPS
AROUND CLIMO (AROUND 40) SUN NIGHT...DROPPING TO MID-UPPER 30S MON
NIGHT TO THE LOW-MID 20S TUES NIGHT IN WAKE OF FRONT. WILL MONITOR
FOR POSSIBLE HARD FREEZE AND WIND CHILL CONDITIONS AT THAT TIME.
LIGHT FREEZE LIKELY FOR WED NIGHT-THURS.

&&

.MARINE...THE COLD FRONT WILL CONTINUE TO PUSH SLOWLY SOUTH AND EAST
OF THE LOCAL WATERS TODAY. WINDS WILL INCREASE TO CAUTIONARY
CRITERIA TONIGHT AND CONTINUE AT THIS LEVEL THROUGH FRIDAY NIGHT.
WINDS AND SEAS WILL DIMINISH OVER THE WEEKEND AS HIGH PRESSURE
SETTLES IN OVER THE REGION. A LOW PRESSURE SYSTEM IS EXPECTED TO
DEVELOP IN THE GULF AND BRING ANOTHER CHANCE OF RAIN ALONG WITH
ADVISORY LEVEL WINDS AND SEAS TO THE MARINE AREA ON MONDAY.

&&

.AVIATION...FOR REST OF OVERNIGHT HOURS...INCREASED WINDS SHOULD
PREVENT THE WIDESPREAD DENSE FOG SEEN 24 HRS AGO. BEST CHANCE FOR
FOR BRIEF LIFR VSBY IS AT TLH AND VLD. AREAS TO THE W WILL STILL SEE
IFR CONDITIONS DEVELOP BUT HAVE HIGH CONFIDENCE IN THE LOW CEILINGS
AND A BIT LOWER CONFIDENCE IN THE IFR VSBY AT DHN AND ABY. MVFR
CEILINGS WILL PERSIST UNTIL LATE MORNING WEST AND MID-AFTN EAST.
SHOWERS WILL END THIS MORNING WEST OF APALACHICOLA BUT A GOOD CHANCE
OF SHOWERS WILL PERSIST INTO AFTERNOON EASTERN COUNTIES BEFORE A
COLD FRONTAL WIND SHIFT DURING THE MID AFTERNOON. WINDS AHEAD OF THE
FRONT WILL BE OUT OF THE SSW AROUND 12KT WITH A SHIFT TO THE NW
BEHIND THE FRONT.

&&

.FIRE WEATHER...IN WAKE OF FRONT...NOTICEABLY DRIER AIR WILL MOVE IN
FROM NW-SE WITH RED FLAG CONDITIONS ACROSS INLAND FL PANHANDLE THIS
AFTN...SPREADING TO ALL OF FL ON FRI AND TO ALL OF TRI-STATE AREA OF
SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  58 38 59 25 60/ 50 10 10 0 0
PANAMA CITY  60 41 58 36 61/ 20 10 10 0 0
DOTHAN       55 36 56 32 59/ 10 10 10 0 0
ALBANY       60 35 57 29 59/ 10 10 10 0 0
VALDOSTA     58 37 58 29 58/ 60 10 10 0 0
CROSS CITY   62 41 58 29 59/ 90 30 10 0 0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR ALL ZONES.
GA...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR ALL ZONES.
FL...RED FLAG WARNING FRIDAY AFTERNOON FOR ALL ZONES.
GM...NONE.

&&

BLOCK/BARRY
Hazardous weather outlook, Jan 28, 5:15 AM EST, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
515 AM EST WED JAN 28 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-291015-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
515 AM EST WED JAN 28 2009 /415 AM CST WED JAN 28 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
PATCHY DENSE FOG THIS MORNING WILL LIFT SHORTLY AFTER SUNRISE AND
GIVE WAY TO MOSTLY CLOUDY SKIES. A COLD FRONT WILL APPROACH FROM
THE WEST BRINGING INCREASING CHANCES FOR RAIN AND ISOLATED
THUNDERSTORMS TODAY AND TONIGHT. WINDS AND SEAS WILL BE ELEVATED
TO CAUTIONARY LEVELS ACROSS THE LOCAL WATERS...ESPECIALLY THIS
AFTERNOON AND OVERNIGHT AS THE FRONT PUSHES INTO THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
RAIN WILL END FROM WEST TO EAST THURSDAY WITH A COLDER AND MUCH
DRIER AIRMASS FILTERING INTO THE AREA BEHIND THE FRONT. THE
COLDEST AIR WILL ARRIVE FRIDAY AND LINGER THROUGH MOST OF THE
WEEKEND. MINIMUM TEMPERATURES BOTH SATURDAY AND SUNDAY MORNINGS
WILL BE IN THE MID TO UPPER 20S. VERY DRY AIR WILL ALSO BE IN
PLACE AND WILL AIDE THE SPREAD OF ANY WILDFIRES THAT DEVELOP.
ANOTHER COLD FRONT WILL ARRIVE ON MONDAY BRINGING WITH IT OUR NEXT
CHANCE FOR RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 4:02 AM ESTFire Weather WatchTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more11 hr
Jan 29, 2:49 PM ESTSmall Craft AdvisoryTAE34 hr
Jan 29, 3:29 PM ESTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr

Nearby

Red Flag Warnings in Georgia, 2009Red Flag Warnings in Florida, 2009Red Flag Warnings in Alabama, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.